MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS
Model Number M003XT2750910
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the phenom 27 device could not be placed in the landing zone and it was exchanged for an subject excelsior microcatheter for better access.The pipeline was stacked inside and it was not able to release the pipeline in the landing zone.The pipeline was stuck during delivery before the distal coil exited the subject microcatheter.Many attempts were made to push and pull the pipeline and to reposition the subject microcatheter, but without success.The subject microcatheter device was replaced by another manufacturer's device to complete the procedure.Post procedural angiography showed complete occlusion.No patient injury was reported as a results of the event.The patient was undergoing embolization treatment for unruptured fusiform aneurysm measuring 25mmx15mm located in the right internal carotid artery (ica)/c7.The distal and proximal landing zone was 3.00mmx4,50mm.The vasculate was severe in tortuosity.The patient was on dual antiplatelet.The subject microcatheter was flushed with heparinized saline.Physician released load but did not solve problem.No damage noted on the subject catheter or the pushwire.No other information was provided.
 
Additional Manufacturer Narrative
Gtin: added catalog # search- corrected from 'unknown' to 'm003xt2750910' d1 product long description: corrected to 'excelsior xt-27 std pre-shaped 150cm' c2/d10- concomitant products grid -added.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the device revealed that the catheter shaft was cut and the proximal catheter shaft was found to be heat damage.The functional testing could not be performed due to the condition of the returned device.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicated the patients anatomy was severely torturous which would have contributed to the event.No patient injury was reported as a results of the event.There were requests for more information, but no more information was received.The catheter shaft was found badly damaged, and the catheter shaft appeared to be cut.The issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and anatomical factors during use, the product performance was limited.The as reported as well as the listed in the grid below will be assigned procedural factors.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15031172
Report Number3008881809-2022-00349
Device Sequence Number17276733
Product Code DQY
UDI-Device Identifier04546540698155
UDI-Public04546540698155
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2022
Device Model NumberM003XT2750910
Device Catalogue NumberM003XT2750910
Device Lot Number21298175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM 27 DEVICE (UNKNOWN MANUFACTURER); PIPELINE DEVICE (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown